• Previous Article
    Minimization of the elliptic higher eigenvalues for multiphase anisotropic conductors
  • MCRF Home
  • This Issue
  • Next Article
    Optimal control problems for some ordinary differential equations with behavior of blowup or quenching
September & December  2018, 8(3&4): 829-854. doi: 10.3934/mcrf.2018037

Controllability and observability of some coupled stochastic parabolic systems

1. 

School of Mathematics and Statistics, Northeast Normal University, Changchun 130024, China

2. 

Key Laboratory of Applied Statistics of MOE, School of Mathematics and Statistics, Northeast Normal University, Changchun 130024, China

* Corresponding author: Xu Liu

Received  October 2017 Revised  May 2018 Published  September 2018

Fund Project: The second author is supported by the NSF of China under grant 11871142, by the Fok Ying Tong Education Foundation under grant 141001, and by the Shanghai Key Laboratory for Contemporary Applied Mathematics at the invitation of Professor Qi Zhang.

This paper is devoted to a study of controllability and observability problems for some stochastic coupled linear parabolic systems only by one control and through an observer, respectively. In order to get a null controllability result, the Lebeau-Robbiano technique is adopted. The key point is to prove an observability inequality for certain stochastic coupled backward parabolic system by an iteration, when terminal values belong to a finite dimensional space. Different from deterministic systems, Kalman-type rank conditions for the controllability of stochastic coupled parabolic systems do not hold any more. Meanwhile, based on the Carleman estimates method, an observability inequality and unique continuation property for general stochastic linear coupled parabolic systems through an observer are derived.

Citation: Lingyang Liu, Xu Liu. Controllability and observability of some coupled stochastic parabolic systems. Mathematical Control and Related Fields, 2018, 8 (3&4) : 829-854. doi: 10.3934/mcrf.2018037
References:
[1]

F. Ammar-KhodjaA. BenabdallahC. Dupaix and M. González-Burgos, A generalization of the Kalman rank condition for time-dependent coupled linear parabolic systems, Differ. Equ. Appl., 1 (2009), 427-457.  doi: 10.7153/dea-01-24.

[2]

F. Ammar-KhodjaA. BenabdallahM. González-Burgos and L. de Teresa, Recent results on the controllability of linear coupled parabolic problems: A survey, Math. Control Relat. Fields, 1 (2011), 267-306.  doi: 10.3934/mcrf.2011.1.267.

[3]

V. BarbuA. Răscanu and G. Tessitore, Carleman estimate and controllability of linear stochastic heat equations, Appl. Math. Optim., 47 (2003), 97-120.  doi: 10.1007/s00245-002-0757-z.

[4]

J.-M. Coron, Control and Nonlinearity, Mathematical Surveys and Monographs, 136, American Mathematical Society, Providence, RI, 2007.

[5]

X. Fu, Null controllability for the parabolic equation with a complex principal part, J. Funct. Anal., 257 (2009), 1333-1354.  doi: 10.1016/j.jfa.2009.05.024.

[6]

A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series 34, Seoul National University, Seoul, Korea, 1996.

[7]

M. González-Burgos and L. de Teresa, Controllability results for cascade systems of m coupled parabolic PDEs by one control force, Port. Math., 67 (2010), 91-113.  doi: 10.4171/PM/1859.

[8]

N. V. Krylov and B. L. Rozovskii, Stochastic evolution equations, J. Sov. Math., 16 (1981), 1233-1277. 

[9]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Comm. Partial Differential Equations, 20 (1995), 335-356.  doi: 10.1080/03605309508821097.

[10]

H. Li and Q. Lü, Null controllability for some systems of two backward stochastic heat equations with one control force, Chin. Ann. Math., 33 (2012), 909-918.  doi: 10.1007/s11401-012-0743-y.

[11]

X. Liu, Controllability of some coupled stochastic parabolic systems with fractional order spatial differential operators by one control in the drift, SIAM J. Control Optim., 52 (2014), 836-860.  doi: 10.1137/130926791.

[12]

X. Liu, Global Carleman estimate for stochastic parabolic equations, and its application, ESAIM: Control Optim. Calc. Var., 20 (2014), 823-839.  doi: 10.1051/cocv/2013085.

[13]

Q. Lü, A lower bound on local energy of partial sum of eigenfunctions for Laplace-Beltrami operators, ESAIM Control Optim. Calc. Var., 19 (2013), 255-273.  doi: 10.1051/cocv/2012008.

[14]

Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.

[15]

G. Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge University Press, Cambridge, 1992. doi: 10.1017/CBO9780511666223.

[16]

S. Tang and X. Zhang, Null controllability for forward and backward stochastic parabolic equations, SIAM J. Control Optim., 48 (2009), 2191-2216.  doi: 10.1137/050641508.

[17]

G. Wang, L-null controllability for the heat equation and its consequence for the time optimal control problem, SIAM J. Control Optim., 47 (2008), 1701-1720.  doi: 10.1137/060678191.

[18]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, roceedings of the International Congress of Mathematicians, Hyderabad, India, 4 (2010), 3008-3034.  doi: 10.1007/978-0-387-89488-1.

[19]

E. Zuazua, Controllability and observability of partial differential equations: Some results and open problems, in Handbook of Differential Equations: Evolutionary Differential Equations, Elsevier Science, 3 (2007), 527–621. doi: 10.1016/S1874-5717(07)80010-7.

show all references

References:
[1]

F. Ammar-KhodjaA. BenabdallahC. Dupaix and M. González-Burgos, A generalization of the Kalman rank condition for time-dependent coupled linear parabolic systems, Differ. Equ. Appl., 1 (2009), 427-457.  doi: 10.7153/dea-01-24.

[2]

F. Ammar-KhodjaA. BenabdallahM. González-Burgos and L. de Teresa, Recent results on the controllability of linear coupled parabolic problems: A survey, Math. Control Relat. Fields, 1 (2011), 267-306.  doi: 10.3934/mcrf.2011.1.267.

[3]

V. BarbuA. Răscanu and G. Tessitore, Carleman estimate and controllability of linear stochastic heat equations, Appl. Math. Optim., 47 (2003), 97-120.  doi: 10.1007/s00245-002-0757-z.

[4]

J.-M. Coron, Control and Nonlinearity, Mathematical Surveys and Monographs, 136, American Mathematical Society, Providence, RI, 2007.

[5]

X. Fu, Null controllability for the parabolic equation with a complex principal part, J. Funct. Anal., 257 (2009), 1333-1354.  doi: 10.1016/j.jfa.2009.05.024.

[6]

A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series 34, Seoul National University, Seoul, Korea, 1996.

[7]

M. González-Burgos and L. de Teresa, Controllability results for cascade systems of m coupled parabolic PDEs by one control force, Port. Math., 67 (2010), 91-113.  doi: 10.4171/PM/1859.

[8]

N. V. Krylov and B. L. Rozovskii, Stochastic evolution equations, J. Sov. Math., 16 (1981), 1233-1277. 

[9]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Comm. Partial Differential Equations, 20 (1995), 335-356.  doi: 10.1080/03605309508821097.

[10]

H. Li and Q. Lü, Null controllability for some systems of two backward stochastic heat equations with one control force, Chin. Ann. Math., 33 (2012), 909-918.  doi: 10.1007/s11401-012-0743-y.

[11]

X. Liu, Controllability of some coupled stochastic parabolic systems with fractional order spatial differential operators by one control in the drift, SIAM J. Control Optim., 52 (2014), 836-860.  doi: 10.1137/130926791.

[12]

X. Liu, Global Carleman estimate for stochastic parabolic equations, and its application, ESAIM: Control Optim. Calc. Var., 20 (2014), 823-839.  doi: 10.1051/cocv/2013085.

[13]

Q. Lü, A lower bound on local energy of partial sum of eigenfunctions for Laplace-Beltrami operators, ESAIM Control Optim. Calc. Var., 19 (2013), 255-273.  doi: 10.1051/cocv/2012008.

[14]

Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.

[15]

G. Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge University Press, Cambridge, 1992. doi: 10.1017/CBO9780511666223.

[16]

S. Tang and X. Zhang, Null controllability for forward and backward stochastic parabolic equations, SIAM J. Control Optim., 48 (2009), 2191-2216.  doi: 10.1137/050641508.

[17]

G. Wang, L-null controllability for the heat equation and its consequence for the time optimal control problem, SIAM J. Control Optim., 47 (2008), 1701-1720.  doi: 10.1137/060678191.

[18]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, roceedings of the International Congress of Mathematicians, Hyderabad, India, 4 (2010), 3008-3034.  doi: 10.1007/978-0-387-89488-1.

[19]

E. Zuazua, Controllability and observability of partial differential equations: Some results and open problems, in Handbook of Differential Equations: Evolutionary Differential Equations, Elsevier Science, 3 (2007), 527–621. doi: 10.1016/S1874-5717(07)80010-7.

[1]

Giuseppe Floridia, Hiroshi Takase, Masahiro Yamamoto. A Carleman estimate and an energy method for a first-order symmetric hyperbolic system. Inverse Problems and Imaging, 2022, 16 (5) : 1163-1178. doi: 10.3934/ipi.2022016

[2]

Zhaoqiang Ge. Controllability and observability of stochastic implicit systems and stochastic GE-evolution operator. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 339-351. doi: 10.3934/naco.2021009

[3]

Jong-Shenq Guo, Satoshi Sasayama, Chi-Jen Wang. Blowup rate estimate for a system of semilinear parabolic equations. Communications on Pure and Applied Analysis, 2009, 8 (2) : 711-718. doi: 10.3934/cpaa.2009.8.711

[4]

Mohamed Fadili. Controllability of a backward stochastic cascade system of coupled parabolic heat equations by one control force. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022037

[5]

Thuy N. T. Nguyen. Carleman estimates for semi-discrete parabolic operators with a discontinuous diffusion coefficient and applications to controllability. Mathematical Control and Related Fields, 2014, 4 (2) : 203-259. doi: 10.3934/mcrf.2014.4.203

[6]

Genni Fragnelli. Null controllability of degenerate parabolic equations in non divergence form via Carleman estimates. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 687-701. doi: 10.3934/dcdss.2013.6.687

[7]

Peng Gao. Global Carleman estimate for the Kawahara equation and its applications. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1853-1874. doi: 10.3934/cpaa.2018088

[8]

Tohru Nakamura, Shinya Nishibata. Energy estimate for a linear symmetric hyperbolic-parabolic system in half line. Kinetic and Related Models, 2013, 6 (4) : 883-892. doi: 10.3934/krm.2013.6.883

[9]

Chun Zong, Gen Qi Xu. Observability and controllability analysis of blood flow network. Mathematical Control and Related Fields, 2014, 4 (4) : 521-554. doi: 10.3934/mcrf.2014.4.521

[10]

El Mustapha Ait Ben Hassi, Farid Ammar khodja, Abdelkarim Hajjaj, Lahcen Maniar. Carleman Estimates and null controllability of coupled degenerate systems. Evolution Equations and Control Theory, 2013, 2 (3) : 441-459. doi: 10.3934/eect.2013.2.441

[11]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[12]

Chunpeng Wang, Yanan Zhou, Runmei Du, Qiang Liu. Carleman estimate for solutions to a degenerate convection-diffusion equation. Discrete and Continuous Dynamical Systems - B, 2018, 23 (10) : 4207-4222. doi: 10.3934/dcdsb.2018133

[13]

Lucie Baudouin, Emmanuelle Crépeau, Julie Valein. Global Carleman estimate on a network for the wave equation and application to an inverse problem. Mathematical Control and Related Fields, 2011, 1 (3) : 307-330. doi: 10.3934/mcrf.2011.1.307

[14]

Lin Yan, Bin Wu. Null controllability for a class of stochastic singular parabolic equations with the convection term. Discrete and Continuous Dynamical Systems - B, 2022, 27 (6) : 3213-3240. doi: 10.3934/dcdsb.2021182

[15]

Bao-Zhu Guo, Liang Zhang. Local exact controllability to positive trajectory for parabolic system of chemotaxis. Mathematical Control and Related Fields, 2016, 6 (1) : 143-165. doi: 10.3934/mcrf.2016.6.143

[16]

El Mustapha Ait Ben Hassi, Mohamed Fadili, Lahcen Maniar. Controllability of a system of degenerate parabolic equations with non-diagonalizable diffusion matrix. Mathematical Control and Related Fields, 2020, 10 (3) : 623-642. doi: 10.3934/mcrf.2020013

[17]

Enrique Fernández-Cara, Luz de Teresa. Null controllability of a cascade system of parabolic-hyperbolic equations. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 699-714. doi: 10.3934/dcds.2004.11.699

[18]

Brahim Allal, Abdelkarim Hajjaj, Jawad Salhi, Amine Sbai. Boundary controllability for a coupled system of degenerate/singular parabolic equations. Evolution Equations and Control Theory, 2022, 11 (5) : 1579-1604. doi: 10.3934/eect.2021055

[19]

Kim Dang Phung. Carleman commutator approach in logarithmic convexity for parabolic equations. Mathematical Control and Related Fields, 2018, 8 (3&4) : 899-933. doi: 10.3934/mcrf.2018040

[20]

Abdelmouhcene Sengouga. Exact boundary observability and controllability of the wave equation in an interval with two moving endpoints. Evolution Equations and Control Theory, 2020, 9 (1) : 1-25. doi: 10.3934/eect.2020014

2021 Impact Factor: 1.141

Metrics

  • PDF downloads (409)
  • HTML views (440)
  • Cited by (1)

Other articles
by authors

[Back to Top]